# SDR 2005FA0001537

- Difficulty date: November 7, 2005
- Submitted: November 21, 2005
- Operation: General aviation
- Aircraft: N4147K
- Make and model: Piper PA-28-181
- Aircraft serial: 2843169
- Engine: Lyc O360A4A
- System (JASC): 8011 · Engine Starter
- Part: Armature
- Part number: MHB2399S
- Condition: Broken
- Location: Starter
- Part time: 40 hours
- Component: Starter, Electrosys
- Component part number: MHB4016
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED GRINDING NOISE FROM ENGINE COMPARTMENT WHEN STARTER WAS ENGAGED.  STARTER WAS REMOVED ARMATURE WAS FOUND WITH 2 SPLINES SHEARED OFF.  INTERMEDIATE GEAR WAS MISSING 2 TEETH.  CAUSE UNKNOWN.  THIS IS THE THIRD ARMATURE IN THE PAST 6 MONTHS WITH THE SAME DEFECT.  (K)
